Funnel Cloud, Christian
- When
- July 14, 8:40 AM CST
- Where
- Christian County, 1.16 mi N of Pleasant Green Hill
- Reported by
- Mesonet
- Coordinates
- 36.947, -87.521
A small funnel cloud was visible on the Christian County Kentucky Mesonet webcam.
A stationary boundary was positioned on the northern edge of the Quad State region throughout the 14th. Early morning showers and storms moving eastward across Western Kentucky produced a small funnel cloud.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A stationary boundary was positioned on the northern edge of the Quad State region throughout the 14th. Early morning showers and storms moving eastward across Western Kentucky produced a small funnel cloud. Late afternoon into the evening, additional storms developed as a shortwave moved through. Torrential rainfall over Henderson led to significant flash flooding issues late evening in the city.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 14, 5:05 AM CST, 3 hours 35 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Paducah KY 605 AM CDT Mon Jul 14 2025 .KEY MESSAGES... - Isolated to scattered showers and thunderstorms will continue each afternoon for the next week. The strongest storms may pose an isolated threat of damaging winds. Heavy rainfall will accompany all storms. - The work week will start out with seasonable heat and humidity, but heat indices will climb into the triple digits and possibly exceed advisory threshold throughout the region Wednesday through Friday. && .DISCUSSION... Issued at 1255 AM CDT Mon Jul 14 2025 An upper level trough has essentially stalled over northwestern MO/IL leading to a little bit of sustained large scale ascent over the area tonight. This is working with our soupy airmass to keep showers and a few thunderstorms going in two clusters, one north of Cape Girardeau and south of Carbondale, and the other in northeastern Arkansas. Buoyancy is very diurnally limited so severe weather risk appears negligible but the slow storm motion, particularly in Cape County and vicinity is coupling with 2.1" PWATs to lead to a respectable flash flood threat for the next few hours. The upper pattern remains very similar with the areas of acceleration/deceleration becoming less obvious than they are currently through the next 72 hours. Dewpoints stay in the mid 70s through the week so isolated to scattered afternoon showers and thunderstorms should continue to be expected. A small severe risk for afternoon downbursts and a flash flood threat will exist with this activity although its more scattered nature may limit impacts. By Thursday into Friday a stronger more zonal jet pattern is indicated by GFS/ECMWF guidance with a little stronger shortwave on Thursday. This feature though seems to be trending slightly further north. 500mb heights increase to around 596dm with dewpoints in the upper 70s. In general we still look fairly likely to have afternoon showers and storms but with heights and dewpoints like that it won't take much to be into heat advisory criteria by Thursday into Saturday, especially with the general trend of the shortwave trough being a bit further north and lesser precip/cloud coverage. The pattern basically holds shape through the end of the current forecast period with afternoon showers and storms and oppressive humidity. && .AVIATION /12Z TAFS THROUGH 12Z TUESDAY/... Issued at 605 AM CDT Mon Jul 14 2025 Residual patchy fog and low stratus should mix out quickly this morning. Convection will be an issue again after about 17z or so but coverage should be more limited than it was over the weekend. Brief IFR visibility and gusty winds should be expected around thunderstorms. Winds should remain relatively light through the day today and even lighter tonight. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && DISCUSSION...JGG AVIATION...JGG
Hazardous Weather Outlook National Weather Service Paducah KY 142 AM CDT Mon Jul 14 2025 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-150645- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-White- Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-Hardin- Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick- Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-Livingston- Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-Union KY-Webster- Hopkins-Christian-Henderson-Daviess-McLean-Muhlenberg-Todd-Perry MO- Bollinger-Cape Girardeau-Wayne MO-Carter-Ripley-Butler-Stoddard- Scott-Mississippi-New Madrid- 142 AM CDT Mon Jul 14 2025 /242 AM EDT Mon Jul 14 2025/ This Hazardous Weather Outlook is for southern Illinois, southwest Indiana, western Kentucky and southeast Missouri. .DAY ONE...Today and Tonight. Isolated to scattered thunderstorms are expected today and into early this evening. A storm or two may briefly become strong to severe with gusty to damaging winds the main threat. Torrential rainfall will accompany any storms and flash flooding may develop where any storms persist. .DAYS TWO THROUGH SEVEN...Tuesday through Monday. Isolated to scattered thunderstorms are expected each afternoon through Monday. Isolated strong to severe storms are possible and all storms will be capable of brief torrential rainfall. Afternoon heat indices will climb into the 100 to 105 degree range throughout the Quad State Wednesday through Saturday .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. JGG
The Ft Campbell radar (KHPX), 31 km away, was scanning. The volume nearest the first event began at 14:41 UTC.
1 funnel cloud, 1 flash flood. Local standard time, as filed.
A small funnel cloud was visible on the Christian County Kentucky Mesonet webcam.
Torrential rainfall rates of 1.5'' in an hour resulted in flash flooding in Henderson. Numerous vehicles were stuck in floodwaters including on North Green St and Ingram St, between 7th and 1st Street. Portions of Alvesia St were also closed due to floodwaters.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2025Every state in 2025This day in weather historyWarnings in Kentucky, July 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1290067, 1290068.